Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 31, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 28, 2021, 7:06 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 7:06 PM EDT (23:06 UTC)
- Expired
- Mar 29, 2021, 2:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
967 WHUS73 KGRR 282306 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 706 PM EDT Sun Mar 28 2021 LMZ844>849-290600- /O.EXP.KGRR.GL.W.0007.000000T0000Z-210328T2300Z/ /O.NEW.KGRR.SC.Y.0031.210328T2306Z-210329T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 706 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
271 WHUS73 KGRR 290625 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 225 AM EDT Mon Mar 29 2021 LMZ844>849-290730- /O.EXP.KGRR.SC.Y.0031.000000T0000Z-210329T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 225 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided considerably, therefore the advisory was allowed to expire at 200 AM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 2:56 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 2:56 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 256 PM EDT Sun Mar 28 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 256 PM EDT Sun Mar 28 2021 - Low pressure moves away with fair weather to follow - Cold front brings chance of rain/wet snow Tuesday night - Upper low brings snow showers on Thursday && .DISCUSSION...(This evening through next Sunday) Issued at 256 PM EDT Sun Mar 28 2021 - Low pressure moves away with fair weather to follow Winds will diminish this evening and skies will clear with drying and subsidence for Tuesday as heights rise in the wake of the amplified H5 trough moving east. After a cold night, temperatures will warm. with south winds increasing ahead of Northern Plains low. - Cold front brings chance of rain Tuesday night The aforementioned low will eventually push a cold front into Lower Michigan Tuesday night. The model QPF ranges from less than a tenth of an inch to a quarter inch. Given the synoptic set up and the lack of expected northward transport of deep moisture, the lighter amounts seem the most likely. P-type could be an issue as forecast soundings suggest mix to snow is possible by late Tuesday night. Light amounts and marginal skin temps suggest no impacts to travel. - Upper low brings snow showers on Thursday Cold upper low moves south on Wednesday and is centered over Michigan on Thursday with some diurnal enhancement of showers. Looks plenty cold enough for snow showers with possible snow pellets and graupel for any stronger updrafts, which could be heavy enough to coat the ground. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 140 PM EDT Sun Mar 28 2021 West to northwest winds will gust over 30 knots through the afternoon then diminish to less than 10 knots this evening. MVFR conditions will continue this evening before skies clear out around midnight. && .MARINE... Issued at 256 PM EDT Sun Mar 28 2021 Gale warning continues through the afternoon and will be replaced by a Small Craft Advisory this evening as winds diminish. Another Gale Warning may be needed for Monday night into Tuesday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 7 PM EDT this evening for LMZ844>849. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, Mar 28, 5:38 AM EDT, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 538 AM EDT Sun Mar 28 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 538 AM EDT Sun Mar 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Some light snow accumulation is expected across Central Lower Michigan today. Accumulations of trace amounts to around an inch may occur. Little to no impact is expected to travel. Wind gusts to around 40 mph are possible today. .DAYS TWO THROUGH SEVEN...Monday through Saturday A windy period is expected from Monday night into Tuesday. Wind gusts during this time frame may approach 40 mph again. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 538 AM EDT Sun Mar 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gale force winds are expected today on Lake Michigan which will build wave heights to 7 to 11 feet. Waves will subside tonight, but hazardous conditions will persist much of the night. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions for most water craft are expected from Monday afternoon through Tuesday as strong southerly winds occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Mar 28, 5:30 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM NON-TSTM WND GST 2 W GRAND HAVEN 43.06N 86.26W
03/28/2021 M46 MPH LMZ846 MI MESONET
MESONET STATION XGHL GRAND HAVEN LIGHT.
1257 PM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.22N 86.35W
03/28/2021 M45 MPH LMZ847 MI MESONET
MESONET STATION XMSK MUSKEGON NORTH
BREAKWATER LIGHT.
0112 PM NON-TSTM WND GST MACATAWA 42.77N 86.20W
03/28/2021 M44 MPH OTTAWA MI BUOY
BUOY STATION HLNM4 HOLLAND HARBOR.
0230 PM NON-TSTM WND GST 3 ENE SANDSTONE 42.27N 84.47W
03/28/2021 M44 MPH JACKSON MI ASOS
ASOS STATION KJXN JACKSON COUNTY-REYNOLDS
FIELD AIRPORT.
1257 PM NON-TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
03/28/2021 M44 MPH LMZ845 MI MESONET
MESONET STATION XSTK SAUGATUCK PIER.
0349 PM NON-TSTM WND GST 2 S HOLLAND 42.75N 86.10W
03/28/2021 M43 MPH ALLEGAN MI ASOS
ASOS STATION KBIV W MICH REGIONAL ARPT.
0350 PM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.23N 86.34W
03/28/2021 M43 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4 3 WNW ROOSEVELT PARK.
1231 PM NON-TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
03/28/2021 M42 MPH MUSKEGON MI MESONET
MESONET STATION DW2963 WHITEHALL.
0135 PM NON-TSTM WND GST 1 ENE NORTON SHORES 43.17N 86.23W
03/28/2021 M41 MPH MUSKEGON MI ASOS
ASOS STATION KMKG MUSKEGON COUNTY AIRPORT.
0240 PM NON-TSTM WND GST 8 NNW LUDINGTON 44.05N 86.51W
03/28/2021 M41 MPH MASON MI MESONET
MESONET STATION BSBM4 7 NW LUDINGTON.
0345 PM NON-TSTM WND GST 3 NNE EDGEMONT PARK 42.78N 84.58W
03/28/2021 M41 MPH CLINTON MI ASOS
ASOS STATION KLAN LANSING.
0105 PM NON-TSTM WND GST 17 W KEELER 42.12N 86.49W
03/28/2021 M41 MPH LMZ844 MI MESONET
MESONET STATION XSTJ ST. JOSEPH PIER.
0240 PM NON-TSTM WND GST 1 SSE SPRINGFIELD 42.32N 85.23W
03/28/2021 M40 MPH CALHOUN MI ASOS
ASOS STATION KBTL BATTLE CREEK EXECUTIVE
AIRPORT.
0200 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
03/28/2021 M40 MPH LMZ844 MI MESONET
MESONET STATION SVNM4 SOUTH HAVEN.
0137 PM NON-TSTM WND GST 2 SSW CASCADE 42.88N 85.52W
03/28/2021 M39 MPH KENT MI ASOS
ASOS STATION KGRR GERALD R FORD INTL.
0159 PM NON-TSTM WND GST 3 NE PORTAGE 42.23N 85.55W
03/28/2021 M39 MPH KALAMAZOO MI ASOS
ASOS STATION KAZO KZOO/BATTLE CREEK INTL
AIRPORT.
0147 PM NON-TSTM WND GST 3 NE SHELBY 43.64N 86.33W
03/28/2021 M37 MPH OCEANA MI MESONET
MESONET STATION AU347 HART-SHELBY OCEANA
COUNTY AIRPOR.
0316 PM NON-TSTM WND GST 4 S IONIA 42.93N 85.07W
03/28/2021 M37 MPH IONIA MI AWOS
AWOS STATION KY70 IONIA COUNTY ARPT.
0425 PM NON-TSTM WND GST 3 NE SHELBY 43.64N 86.33W
03/28/2021 M37 MPH OCEANA MI AWOS
AWOS STATION C049 2 NE SHELBY.
0212 PM NON-TSTM WND GST 3 SW CEDAR SPRINGS 43.20N 85.59W
03/28/2021 M36 MPH KENT MI MESONET
MESONET STATION AV534 CEDAR SPRINGS.
0258 PM NON-TSTM WND GST 2 WSW GOBLES 42.35N 85.92W
03/28/2021 M36 MPH VAN BUREN MI MESONET
MESONET STATION EW1083 GOBLES.
&&Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.